• Received : 2019.03.05
  • Accepted : 2019.07.09
  • Published : 2020.03.31


A ring R is called right pure-injective if it is injective with respect to pure exact sequences. According to a well known result of L. Melkersson, every commutative Artinian ring is pure-injective, but the converse is not true, even if R is a commutative Noetherian local ring. In this paper, a series of conditions under which right pure-injective rings are either right Artinian rings or quasi-Frobenius rings are given. Also, some of our results extend previously known results for quasi-Frobenius rings.


Supported by : IPM


  1. J. Chen, N. Ding, and M. F. Yousif, On Noetherian rings with essential socle, J. Aust. Math. Soc. 76 (2004), no. 1, 39-49.
  2. F. Couchot, RD-atness and RD-injectivity, Comm. Algebra 34 (2006), no. 10, 3675-3689.
  3. A. Facchini, Module Theory, Modern Birkhauser Classics, Birkhauser/Springer Basel AG, Basel, 1998.
  4. A. Facchini and A. Moradzadeh-Dehkordi, Rings over which every RD-projective module is a direct sums of cyclically presented modules, J. Algebra 401 (2014), 179-200.
  5. C. Faith, On Kothe rings, Math. Ann. 164 (1966), 207-212.
  6. C. Faith and P. Menal, A counter example to a conjecture of Johns, Proc. Amer. Math. Soc. 116 (1992), no. 1, 21-26.
  7. C. Faith and P. Menal, The structure of Johns rings, Proc. Amer. Math. Soc. 120 (1994), no. 4, 1071-1081.
  8. S. M. Ginn and P. B. Moss, Finitely embedded modules over Noetherian rings, Bull. Amer. Math. Soc. 81 (1975), 709-710.
  9. J. L. Gomez Pardo, Embedding cyclic and torsion-free modules in free modules, Arch. Math. (Basel) 44 (1985), no. 6, 503-510.
  10. T. Y. Lam, Lectures on Modules and Rings, Graduate Texts in Mathematics, 189, Springer-Verlag, New York, 1999.
  11. L. Melkersson, Cohomological properties of modules with secondary representations, Math. Scand. 77 (1995), no. 2, 197-208.
  12. A. Moradzadeh-Dehkordi, On the structure of pure-projective modules and some applications, J. Pure Appl. Algebra 221 (2017), no. 4, 935-947.
  13. W. K. Nicholson and M. F. Yousif, Quasi-Frobenius rings, Cambridge Tracts in Mathematics, 158, Cambridge University Press, Cambridge, 2003.
  14. M. L. Reyes, Noncommutative generalizations of theorems of Cohen and Kaplansky, Algebr. Represent. Theory 15 (2012), no. 5, 933-975.
  15. E. A. Rutter, Jr., Rings with the principal extension property, Comm. Algebra 3 (1975), 203-212.
  16. R. B. Warfield, Jr., Purity and algebraic compactness for modules, Pacific J. Math. 28 (1969), 699-719.
  17. B. Zimmermann-Huisgen and W. Zimmermann, Algebraically compact ring and modules, Math. Z. 161 (1978), no. 1, 81-93.